gilwen_sumer (gilwen_sumer) wrote in bad_service,
gilwen_sumer
gilwen_sumer
bad_service

Gyno Oversight

Seeing as there has been an influx of medical related posts...
First off let me start by saying I love love love my Gyno. Up until now I haven't had a complaint really so I would really like some advice.
On to the story. Not really graphic but putting behind a cut as it might get long.


I have what's called Turner's Syndrome which is basically an absence or partial presence of the secondary sex chromosome (I have the former). Pertinent to the story, this means my body doesn't produce estrogen or progesterone on its own so sense the age of 15 I've been on hormone replacement therapy and as I'm still young, I need a certain amount
to regulate and even have my periods.
So my last appointment (late September) my doctor tells me about a new patch that has both the needed hormones versus a patch for estrogen and daily pill for progesterone. I'm game. Anything to make life just a bit easier right?
A couple months go by and I start to notice that instead of the once a month 5-6 day period I usually have, I'm now having 3-4 day "periods" around every two weeks. I don't freak. Its probably just my body getting used to the new progesterone brand (the patch is the same brand as my usual patch but the.progesterone pill was a different brand)...That is, until one day I randomly decided to read over more closely the packaging my meds came im (probably bad patient on my part but I trust my doctor so really didn't think about it) to find out that the estrogen dose is .045mg which is less than half of the .1mg was taking before. Upon further investigation, this is the only dose of this new patch available. Something my doctor should have known or researched before prescribing it. Let me be clear when I say there was no discussion about changing doses, just switching to a patch that had both hormones thus I assumed the patch would be the same dose I was getting before.
So I call the Dr and am told that if it doesn't resolve itself to call back and he'll switch me back to the original patch or discuss another option. I plan to call back Monday and see what's up.
I'm just slightly flabbergasted at this oversight on my doctor's, and yes my, part. Playing with hormone levels can be potentially dangerous and I already have an abnormal pap to deal with.
I really don't know how to feel. I am fully confident in his abilities and he has hitherto been awesome. Not to mention he's a friend of my Gramma and is familiar with my syndrome. So I guess to me this is less of a suck than a wtf/disappointment.
Moral of the story: Always double check dosage! Even if you trust your doctor!


Anyone else been in a similar situation? Where a trusted doctor makes an easily avoidable goof with unpleasant outcomes?

P.S. Both patches are Climara brand and the progesterone pill was generic.
Subscribe
  • Post a new comment

    Error

    Comments allowed for members only

    Anonymous comments are disabled in this journal

    default userpic

    Your reply will be screened

    Your IP address will be recorded 

  • 45 comments